Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 14, 2005, 5:21 PM EDT for Crawford County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 5:21 PM EDT (21:21 UTC)
- Expired
- Jun 14, 2005, 6:16 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:00 PM EDT | TSTM WND DMG | Meadville, PA | TREES AND POWERPOLES DOWN AREAWIDE. REPORTED BY COUNTY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 142121
SVRCLE
PAC039-142215-
/O.NEW.KCLE.SV.W.0094.050614T2121Z-050614T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
521 PM EDT TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 615 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
LINESVILLE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE SPRINGS...
TITUSVILLE...
SPARTANSBURG...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4163 7983 4160 7985 4159 7989 4154 7995
4148 8016 4149 8052 4182 8050 4185 8030
4185 7962 4163 7962
$$2 follow-up statements
000
WWUS51 KCLE 142144
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
542 PM EDT TUE JUN 14 2005
PAC039-142215-
/O.CON.KCLE.SV.W.0094.000000T0000Z-050614T2215Z/
CRAWFORD PA-
542 PM EDT TUE JUN 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM EDT FOR
CRAWFORD COUNTY...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR MEADVILLE...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
COCHRANTON...
WOODCOCK...
BLOOMING VALLEY...
CAMBRIDGE SPRINGS...
TOWNVILLE...
LAT...LON 4163 7983 4160 7985 4159 7989 4151 7996
4149 8052 4182 8050 4185 8030 4185 7962
4163 7962
$$
ABE000
WWUS51 KCLE 142216
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
616 PM EDT TUE JUN 14 2005
PAC039-142226-
/O.EXP.KCLE.SV.W.0094.000000T0000Z-050614T2215Z/
CRAWFORD PA-
616 PM EDT TUE JUN 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY EXPIRED AT
615 PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11PM EDT.
LAT...LON 4163 7983 4160 7985 4159 7989 4151 7996
4149 8052 4182 8050 4185 8030 4185 7962
4163 7962
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 14, 3:00 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 300 PM EDT TUE JUN 14 2005 .SHORT TERM (TGNT THRU THU)... EXPECTED T ACTIVITY HAS FINALLY GOTTEN GOING AND HAV GOTTEN RATHER BUSY. THREE BODY HAIL SPIKE OBSERVED OVER WRN LORAIN CO ABT AN HR OR SO AGO INDICATING PROBABLE LARGE HAIL. CDFNT STL WAY OUT TO THE W AND WL LIKELY SEE T ACTIVITY GOING THRU THE EVE HRS. WL CONT WITH LEFTOVER WX GROUP TO ACCOUNT FOR WATCH BOX. MOST AREAS WL SEE ONLY CHC POPS AFT 00Z. WL LIKELY SEE A LINE DVLP ALG AND E OF I-71 NEXT HR OR TWO. A SECOND WAVE OF STORMS IS LIKELY A LTTL LATER AS BNDRY APPROACHES. NICE SHORTWAVE TO DIVE SE ACRS RGN ON WED AND WL LIKELY SCT SHRA DVLP DURING THE AFT. WITH WLY FLOW THERE WL BE A LAKE SHADOW DEVELOP TO E OF KCLE. HAVE TRIED TO DRAW GRID MAPS TO REFLECT BETTER CHCS FOR PRECIP INLAND OF LERI TMRW AFT AS LAKE BREEZE COULD BE MAIN LLVL FORCING MECHANISM. LINGERING SHRA CHCS WED NGT AND THU AS COLDER ARE MOVES IN ALOFT. INSTABILITY SHRA A GOOD BET ESP DURING AFT AND EVE HRS. TEMPS WL FINALLY RETURN TO BLO NORMAL FOR THE MIDDLE PART OF THE WEEK. && .LONG TERM (THU NIGHT THROUGH TUESDAY)... ANOTHER PATTERN CHANGE IN STORE FOR THE RGN. UPPER LOW WILL MOVE E ACRS THE LWR LAKES FRI WITH A STG SFC HI BUILDING INTO THE AREA FM THE NW OVR THE WEEKEND. MODELS IN GD AGREEMENT WITH THESE FEATURE AND MODEL CONFIDENCE FAIRLY HI TDA. TEMPS A LTTL BLO NORMAL FOR THE WEEKEND WITH DRY WX EXPCTED FRI NIGHT THRU END OF PD. SEASONABLE TEMPS EXPCTED FOR THE BEGINNING OF NXT WEEK AS RETURN FLOW ON THE BACKSIDE OF HI BEGINS TO AFFECT RGN. && .AVIATION(18Z-18Z)... ACTIVE COLD FRONT STILL PUSHING EASTWARD INTO THE OHIO VALLEY REGION. UNSTABLE AIR MASS WILL RESULT IN PSBL SVR TSTM THIS AFTN AND EVE. IFR CONDS WITH PASSING OF THE FRONT DUE TO TSTMS. BEHIND THE FRONT LATER TNGT LOOK FOR MVFR CIGS WITH SOME SHWRS WHICH SHOULD LINGER INTO TUESDAY. WND SW 10 TO 20 MPH SLOWLY BECOMING WEST. HIGHER WNDS NR TSTMS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...SEVERE THUNDESTORM WATCH UNTIL 7 PM... .PA...NONE. && SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...KIELTYKA
Hazardous weather outlook, Jun 14, 7:10 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 710 AM EDT TUE JUN 14 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150908- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 509 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE AREA AHEAD OF A STRONG COLD FRONT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO WESTERN OHIO BY EARLY AFTERNOON. THEY ARE THEN EXPECTED TO MOVE RAPIDLY EAST ACROSS THE AREA INTO EXTREME EASTERN OHIO AND NORTHWEST PENNSYLVANIA BY LATE AFTERNOON OR THIS EVENING. IT IS LIKELY THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS BEING THE GREATEST THREAT. HAIL AND LOCALLY HEAVY RAINS MAY ALSO ACCOMPANY THE THUNDERSTORMS. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY.
In the hours before
Special weather statement, Jun 14, 11:30 AM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1130 AM EDT TUE JUN 14 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141800- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 1130 AM EDT TUE JUN 14 2005 SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. SEVERE THUNDERSTORMS WILL DEVELOP ACROSS INDIANA AND WESTERN OHIO AND MOVE EASTWARD THIS AFTERNOON. SEVERE THUNDERSTORMS MAY ALSO DEVELOP ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN ADVANCE OF THE MAIN SQUALL LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTHERN OHIO UNTIL 7 PM. THE THUNDERSTORM THREAT FOR NORTHWEST PENNSYLVANIA WILL OCCUR FROM MID AFTERNOON THROUGH THE EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WIND. WINDS MAY GUST IN EXCESS OF 70 MPH WITH SOME OF THE THUNDERSTORMS. LARGE HAIL IS ALSO POSSIBLE AS WELL AS AN ISOLATED TORNADO. LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING WILL OCCUR WITH THE PASSAGE OF THE STORMS. RESIDENTS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD PREPARE FOR THE CHANCE OF SEVERE THUNDERSTORMS...ESPECIALLY THE THREAT OF DAMAGING WINDS. KNOW WHERE TO GO IN CASE OF THREATENING WEATHER. THE SAFEST LOCATION IS THE BASEMENT OR LOWEST FLOOR OF AN INTERIOR ROOM AWAY FROM WINDOWS. KOSARIK
Local storm report, Jun 14, 4:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
442 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL SOUTH AMHERST 41.35N 82.24W
06/14/2005 0.75 INCH LORAIN OH EMERGENCY MNGR
0407 PM HAIL GREEN 40.95N 81.49W
06/14/2005 0.75 INCH SUMMIT OH TRAINED SPOTTER
0420 PM HAIL PORTAGE LAKES 40.99N 81.54W
06/14/2005 1.00 INCH SUMMIT OH TRAINED SPOTTER
&&
KOSpecial weather statement, Jun 14, 5:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 509 PM EDT TUE JUN 14 2005 OHZ003-006>011-017>020-027>032-036>038-047-142200- ASHLAND OH-CRAWFORD OH-CUYAHOGA OH-ERIE OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LORAIN OH-LUCAS OH-MARION OH-MEDINA OH-MORROW OH- OTTAWA OH-RICHLAND OH-SANDUSKY OH-SENECA OH-STARK OH-WAYNE OH- WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...ASHLAND...BOWLING GREEN...BUCYRUS... CANTON...CLEVELAND...ELYRIA...FINDLAY...FOSTORIA...FREMONT... LORAIN...MANSFIELD...MARION...MEDINA...MILLERSBURG...MOUNT GILEAD... MOUNT VERNON...NORWALK...PORT CLINTON...SANDUSKY...TIFFIN...TOLEDO... UPPER SANDUSKY AND WOOSTER 509 PM EDT TUE JUN 14 2005 ...SEVERE THUNDERSTORM WATCH #480 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MUCH OF NORTH WEST AND NORTH CENTRAL OHIO HAS BEEN CANCELLED. THE FOLLOWING COUNTIES ARE NO LONGER IN A SEVERE THUNDERSTORM WATCH... ASHLAND...CRAWFORD OH...CUYAHOGA...ERIE OH...HANCOCK... HOLMES...HURON...KNOX...LORAIN...LUCAS...MARION...MEDINA... MORROW...OTTAWA...RICHLAND...SANDUSKY...SENECA...STARK... WAYNE...WOOD...WYANDOT OHZ012>014-021>023-033-089-PAZ001>003-150004- ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-GEAUGA OH- LAKE OH-MAHONING OH-NORTHERN ERIE PA-PORTAGE OH-SOUTHERN ERIE PA- SUMMIT OH-TRUMBULL OH- INCLUDING THE CITIES OF...AKRON...ASHTABULA...CHARDON...ERIE... JEFFERSON...MEADVILLE...PAINESVILLE...RAVENNA...WARREN AND YOUNGSTOWN 509 PM EDT TUE JUN 14 2005 ...SEVERE THUNDERSTORM WATCH #480 HAS BEEN REPLACED WITH WATCH #483 AND HAS BEEN EXTENDED UNTIL 11 PM EDT THIS EVENING... COUNTIES INCLUDED IN WATCH #483 INCLUDE... IN OHIO...ASHTABULA...GEAUGA...LAKE...MAHONING...PORTAGE... SUMMIT...TRUMBULL. IN PENNSYLVANIA...ERIE AND CRAWFORD.
Local storm report, Jun 14, 5:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL SOUTH AMHERST 41.35N 82.24W
06/14/2005 0.88 INCH LORAIN OH TRAINED SPOTTER
0305 PM TSTM WND DMG FINDLAY 41.04N 83.64W
06/14/2005 HANCOCK OH LAW ENFORCEMENT
NUMEROUS TREES AND POWER POLES DOWN IN TOWN. REPORTED BY
THE SHERIFF.
0310 PM TSTM WND DMG W VAN BUREN 41.14N 83.65W
06/14/2005 HANCOCK OH LAW ENFORCEMENT
SEMITRUCK BLOWN OVER ON STATE RTE 13.
0340 PM TSTM WND DMG CLAY CENTER 41.57N 83.36W
06/14/2005 OTTAWA OH LAW ENFORCEMENT
MANY TREES DOWN AND POWER OUTAGES NEAR STATE RTE 163 AND
RTE 51.
&&
KONearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.